Ramsey number of 1-subdivisions of transitive tournaments

Nemanja Draganić, David Munhá Correia, Benny Sudakov, Raphael Yuster

Research output: Contribution to journalArticlepeer-review


The study of problems concerning subdivisions of graphs has a rich history in extremal combinatorics. Confirming a conjecture of Burr and Erdős, Alon proved in 1994 that subdivided graphs have linear Ramsey numbers. Later, Alon, Krivelevich and Sudakov showed that every n-vertex graph with at least εn2 edges contains a 1-subdivision of the complete graph on cεn vertices, resolving another old conjecture of Erdős. In this paper we consider the directed analogue of these problems and show that every tournament on at least (2+o(1))k2 vertices contains the 1-subdivision of a transitive tournament on k vertices. This is optimal up to a multiplicative factor of 4 and confirms a conjecture of Girão, Popielarz and Snyder.

Original languageEnglish
Pages (from-to)176-183
Number of pages8
JournalJournal of Combinatorial Theory. Series B
StatePublished - Nov 2022

Bibliographical note

Publisher Copyright:
© 2022 The Author(s)


  • Ramsey numbers
  • Subdivisions
  • Tournament

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'Ramsey number of 1-subdivisions of transitive tournaments'. Together they form a unique fingerprint.

Cite this